MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX; BIFURCATED

ENDOLOGIX, INC. AFX; BIFURCATED
Model Number BA22-60/I16-40
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic Dissection (2491)
Date of Event 07/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during the initial procedure on (b)(6) 2016, physician noted the aneurysmal right common iliac artery had moderate calcification and moderate tortuosity and the left external iliac artery was narrow with calcification.During deployment of the bifurcated device, it was difficult to deploy the contralateral side due to patient anatomy.After deployment, procedure was completed, but physician noted that the leg was pulseless and that blood circulation was not made at the periphery.This was due to a dissection in the left external iliac artery that was resolved by implanting a non-endologix stent.Physician elected to also implant a limb extension to better seal the left common iliac artery, which was also difficult to deploy due to device being caught by an edge of the contralateral limb of the bifurcated device.Physician was able to deploy the limb extension and complete the procedure.Patient is in stable condition.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key5871945
Report Number2031527-2016-00394
Device Sequence Number19125546
Product Code MIH
UDI-Device Identifier00818009010193
UDI-Public(01)00818009010193(17)180903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
PO40002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2018
Device Model NumberBA22-60/I16-40
Device Lot Number1270771-012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2016
Initial Report FDA Received Date08/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR